Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 362, NWS Tulsa, OK

July 16, 2009Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 16, 2009, 4:56 PM CDT for Pushmataha County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2009, 4:56 PM CDT (21:56 UTC)
Expired
Jul 16, 2009, 6:00 PM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 3:33 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-415 J/kg
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 162156
SVRTSA
OKC127-162300-
/O.NEW.KTSA.SV.W.0362.090716T2156Z-090716T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT THU JUL 16 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 600 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SNOW...MOVING EAST AT
  20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SNOW...NASHOBA
  AND CLOUDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3433 9566 3450 9557 3450 9504 3449 9503
      3425 9503 3424 9504 3424 9513 3417 9514
TIME...MOT...LOC 2157Z 287DEG 19KT 3439 9544

$$
1 follow-up statement
000 
WWUS54 KTSA 162217
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT THU JUL 16 2009

OKC127-162300-
/O.CON.KTSA.SV.W.0362.000000T0000Z-090716T2300Z/
PUSHMATAHA OK-
517 PM CDT THU JUL 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL PUSHMATAHA COUNTY...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CLOUDY...MOVING EAST
AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NASHOBA AND
CLOUDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3433 9566 3442 9561 3450 9536 3450 9504
      3449 9503 3425 9503 3424 9504 3424 9513
      3417 9514
TIME...MOT...LOC 2217Z 287DEG 19KT 3436 9532

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:53 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 16, 2:53 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT THU JUL 16 2009

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS
AFTERNOON ACROSS EAST-CENTRAL OKLAHOMA AND WEST-CENTRAL
ARKANSAS IN THE VICINITY OF AN OUTFLOW BOUNDARY LEFT OVER
FROM LAST NIGHTS CONVECTION. THIS BOUNDARY IS CURRENTLY
LOCATED NEAR A KRUE-KMLC-KSNL LINE. OTHER SCATTERED SHOWERS
AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS SOUTHEAST
KANSAS AND EVEN INTO NORTHEAST OKLAHOMA IN ASSOCIATION WITH
AN OUTFLOW BOUNDARY LEFT OVER FROM THE DECAYING NORTHERN
KANSAS MCS. THIS BOUNDARY IS GENERALLY FROM A KMCI-KCFV-KPNC.
THIS DEVELOPMENT IS BEING ENHANCED BY A MID-LEVEL SHORTWAVE
MOVING FROM THE CENTRAL PLAINS IN THE MISSISSIPPI VALLEY.
ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE LATE THIS AFTERNOON AND INTO THIS EVENING AS THE
AIRMASS ACROSS THE REGION CONTINUES TO DESTABILIZE. THE MAIN
CONCERNS WILL BE WIND GUSTS TO AROUND 70 MPH AND LARGE HAIL.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH OVERNIGHT
AS THE SYNOPTIC COLD FRONT THAT IS CURRENTLY ACROSS NORTHERN KANSAS
SWEEPS THROUGH THE REGION LATER TONIGHT AND INTO FRIDAY MORNING.

THE EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM ACROSS
EXTREME SOUTHEAST OKLAHOMA AS THE HEAT IS EXPECTED TO BREAK AFTER
THIS AFTERNOON WITH THE APPROACH OF THE AFOREMENTIONED COLD FRONT.

NOTICEABLY COOLER AND DRIER CONDITIONS ARE EXPECTED THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN THE
WAKE OF THE COLD FRONT AND THE UPPER LEVEL RIDGE RESPONSIBLE FOR
THE MINI HEATWAVE RETREATS TO THE WEST.

WILL SEE ANOTHER CHANCE OF SHOWERS MONDAY NIGHT INTO TUESDAY AS
A FRONTAL BOUNDARY APPROACHES THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  88  64  89 /  60  10  10  10
FSM   73  89  64  90 /  60  20  10  10
MLC   72  91  62  92 /  60  10  10  10
BVO   63  88  57  89 /  70  10  10  10
FYV   63  83  55  84 /  70  20  10  10
BYV   65  81  55  81 /  70  20  10  10
MKO   68  86  60  89 /  60  10  10  10
MIO   64  84  61  84 /  70  10  10  10
F10   69  87  60  90 /  60  10  10  10
HHW   74  94  65  92 /  40  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053.

AR...NONE.
&&

SHORT TERM...15
LONG TERM....10
Hazardous weather outlook, Jul 16, 4:56 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT THU JUL 16 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
421 PM CDT THU JUL 16 2009

...STRONG...SOME POSSIBLY SEVERE...THUNDERSTORMS EXPECTED TONIGHT AND
INTO FRIDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

FLASH FLOOD.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS .
ONSET...ONGOING.

HEAVY RAIN.
RISK...LIMITED.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING...ENDING THIS EVENING.

DISCUSSION...
OUTFLOW BOUNDARIES CRISS...CROSS THE REGION FROM LAST NIGHTS AND TODAYS
CONVECTIVE STORMS. MOIST AND UNSTABLE AIR REMAINS OVER THE REGION THIS
EVENING AHEAD OF A SOUTH MOVING COOLER AND DRIER AIR MASS THAT
WILL START DECREASING THUNDERSTORM ACTIVITY FROM THE NORTHWEST FRIDAY
MORNING. DUE TO THE VERY UNSTABLE ATMOSPHERE...FAST GROWING THUNDERSTORMS
ARE EXPECTED THIS EVENING AND OVER NIGHT AND CAN BE TRIGGERED BY
ANY INTERSECTING BOUNDARY. LARGE HAIL AND HIGH WINDS ARE THE MAIN
THREAT FROM THESE THUNDERSTORMS.

LOCALLY VERY HEAVY RAIN IS POSSIBLE WITH THE STRONGER THUNDERSTORMS
AND DUE TO SLOW MOVEMENT...SOME LOCAL AREAS CLOUD SEE 2 TO 3 INCHES OF
RAIN IN LESS THAN A HALF HOUR WOULD COULD CAUSE BRIEF FLASH FLOODING.

HEAT INDEX VALUES IN SOUTHEAST OKLAHOMA ARE AROUND 105 DEGREES
LATE THIS AFTERNOON BUT WILL COOL AS THE SUN GETS LOWER AND OUTFLOWS
FROM THE THUNDERSTORMS COOL THE AREAS THAT HAVE NOT HAD THUNDERSTORMS
SO FAR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ONGOING EARLY FRIDAY BUT DIMINISH FROM THE
NORTHWEST AS THE COLD FRONT CONTINUES SOUTHWARD THROUGH THE AREA.
DRY AND NOTICEABLY COOLER WEATHER IS EXPECTED OVER THE WEEKEND...WITH
THUNDERSTORM CHANCES RETURNING EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 16, 3:17 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             YANUSH                  34.71N 95.31W
07/16/2009  E0.75 INCH       LATIMER            OK   PUBLIC

&&

JDS
Special weather statement, Jul 16, 3:47 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT THU JUL 16 2009

OKZ058-162115-
OTTAWA OK-
347 PM CDT THU JUL 16 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OTTAWA

AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHWEST OF PICHER...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...COMMERCE...OTTAWA...
PEORIA...QUAPAW...CARDIN AND PICHER.

THIS STORM HAS SHOWN A WEAKENING TREND BUT WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 40 MPH AS THE STORM COLLAPSES.

LAT...LON 3699 9461 3676 9461 3674 9462 3698 9505
      3700 9504 3700 9462
TIME...MOT...LOC 2046Z 305DEG 28KT 3703 9490
Local storm report, Jul 16, 3:50 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     2 N ALBION              34.69N 95.10W
07/16/2009                   LATIMER            OK   PUBLIC

            SEVERAL 20 FT CEDAR TREES BLOWN DOWN. LOTS OF SMALLER
            TREE LIMB DAMAGE

&&

JDS
Local storm report, Jul 16, 4:15 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     SUMMERFIELD             34.90N 94.87W
07/16/2009                   LE FLORE           OK   PUBLIC

            LARGE TREE BLOWN DOWN ONTO BAPTIST CHURCH

&&

JDS
Special weather statement, Jul 16, 4:18 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT THU JUL 16 2009

ARZ029-OKZ076-162145-
LE FLORE OK-SEBASTIAN AR-
418 PM CDT THU JUL 16 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SOUTHWESTERN SEBASTIAN

IN SOUTHEAST OKLAHOMA
     EASTERN LE FLORE

AT 418 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PATTERSON TO 10 MILES SOUTH OF PATTERSON...MOVING
EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...LIBERTY...PATTERSON...HARTFORD AND MANSFIELD.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3496 9423 3496 9429 3495 9431 3495 9437
      3493 9439 3492 9444 3479 9445 3482 9462
      3510 9448 3506 9422 3496 9422
TIME...MOT...LOC 2118Z 286DEG 29KT 3497 9434 3486 9440
Special weather statement, Jul 16, 4:36 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT THU JUL 16 2009

OKZ049-162200-
PUSHMATAHA OK-
436 PM CDT THU JUL 16 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA

AT 436 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF NASHOBA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SNOW...NASHOBA...STANLEY...
EUBANKS AND DUNBAR.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3439 9571 3458 9556 3451 9497 3451 9498
      3450 9504 3449 9503 3428 9504
TIME...MOT...LOC 2136Z 277DEG 29KT 3444 9513

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:56 PM CDTSpecial Weather StatementTSAPawnee34 min
Jul 15, 9:04 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee41 min
Jul 15, 9:39 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa66 min
Jul 15, 10:12 PM CDTSevere Thunderstorm WarningTSACreek63 min
Jul 15, 10:24 PM CDTSpecial Weather StatementTSATulsa51 min
Jul 15, 10:34 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa36 min
Jul 15, 10:42 PM CDTSpecial Weather StatementTSAPawnee63 min
Jul 15, 11:27 PM CDTSpecial Weather StatementTSATulsa63 min
Jul 15, 11:58 PM CDTSpecial Weather StatementTSAOsage62 min
Jul 16, 12:43 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee62 min
Jul 16, 12:53 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee67 min
Jul 16, 1:49 AM CDTSevere Thunderstorm WarningTSACraig39 min
Jul 16, 2:02 AM CDTSpecial Weather StatementTSACreek58 min
Jul 16, 2:55 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa65 min
Jul 16, 2:05 PM CDTSpecial Weather StatementTSAWashington55 min
Jul 16, 2:14 PM CDTSevere Thunderstorm WarningTSAOsage61 min
Jul 16, 2:54 PM CDTSpecial Weather StatementTSAHaskell, LeFlore66 min
Jul 16, 3:02 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha58 min
Jul 16, 3:09 PM CDTSevere Thunderstorm WarningTSAOsage, Washington21 min
Jul 16, 3:25 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore50 min
Jul 16, 3:43 PM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha62 min
Jul 16, 3:47 PM CDTSpecial Weather StatementTSAOttawa28 min
Jul 16, 4:18 PM CDTSpecial Weather StatementTSALeFlore27 min
Jul 16, 4:36 PM CDTSpecial Weather StatementTSAPushmataha24 min
Jul 16, 5:52 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha53 min
Jul 16, 6:03 PM CDTSpecial Weather StatementTSAChoctaw27 min
Jul 16, 6:11 PM CDTSevere Thunderstorm WarningTSAChoctaw64 min
Jul 16, 6:47 PM CDTSevere Thunderstorm WarningTSAChoctaw58 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.